Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Metformine and Bowel movement

Dear Sir, I am 45 years male, weigh about 150 kgs and 6 feet 1 inch tall. I do regularly tread mill exercises. I had fistula operations 4 years back. I am a diabetic and take Volix 0.2mg, Janumet 1000/50 half tablet and Telma 80 H in the morning. I take metalor 25xr and Citapyn xt 500mg in the night. I take stalopalm everyday night half tablet. I have frequent bowel movement about 6 times a day. Morning when I get up, I can’t hold my bowels even for 2 mins. After every meal I fell/go for a bowel movement. Has this bowel movement got any thing to do with metformine? My sugar levels are always under control that is 90/100 while fasting and about 140/150 after food. My family history parents are obese, having diabetes and blood pressure.
Asked On : Mon, 24 Jan 2011
Answers:  2 Views:  982
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
it is a fact that metformin may cause gas ,indigestion or loose stools!but not so many trips to the loo.because you are an obese guy you need metformin to suppress your appetite
but you are taking volix too which may cause these more often
Diabetes itself may cause 'diabetic diarrhea'because of autnomic neuropathy
first you may stop volix,add codiene tab twice a day,with green or black tea.,after deworming and a motion test to exclude amebiasis or giardiasis
wish you a better bottom to keep you top
Answered: Wed, 26 Jan 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
Dear sir,
Thanks very much for your inputs.
Is codiene tablet available in the same name. is there any specific mg that it is sold or I should take with my weight in mind?
Can I take Janumet 1000/50 half tablet in the day and half in the night instead of citapyn XT?
Answered: Thu, 27 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor